Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Sep 18, 2011, 4:03 PM CDT for Delaware County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 18, 2011, 4:03 PM CDT (21:03 UTC)
- Expired
- Sep 18, 2011, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
County Delaware County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WWUS84 KTSA 182103
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN SEP 18 2011
ARZ001-OKZ063-182130-
BENTON AR-DELAWARE OK-
403 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 403 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES NORTHWEST OF
NATURAL FALLS STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLCORD...WEST SILOAM
SPRINGS...FAIRMOUNT...SILOAM SPRINGS...GENTRY...
GALLITIN...SPRINGTOWN...CHEROKEE CITY AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3642 9452 3618 9437 3616 9465 3616 9476
3625 9482
TIME...MOT...LOC 2103Z 249DEG 20KT 3622 9469
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Sep 18, 12:17 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 18, 12:17 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1217 PM CDT SUN SEP 18 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 18Z TAFS... CURRENT VFR CONDITIONS ACROSS THE REGION WILL BE DETERIORATING OVER THE NEXT FEW HOURS AS A COLD FRONT SWEEPS ACROSS. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO DEVELOP WITH FRONTAL PASSAGE... ALONG WITH A WIND SHIFT TO THE NORTHWEST. INTERMITTENT MVFR OR IFR CONDITIONS ARE EXPECTED AT ALL TAF SITES WITH ANY STORMS THAT MOVE ACROSS. CONDITIONS WILL IMPROVE AREAWIDE LATER THIS EVENING AFTER THE FRONT CLEARS THE AREA. && .PREV DISCUSSION... /ISSUED 1111 AM CDT SUN SEP 18 2011/ ..UPDATE... DISCUSSION... AN AREA OF SHOWERS AND THUNDERSTORMS IS CURRENTLY MOVING FROM EASTERN OKLAHOMA INTO NORTHWEST ARKANSAS. THE REMAINDER OF EASTERN OKLAHOMA IS EXPERIENCING GENERAL CLEARING WHICH SHOULD GET US TO FORECAST AFTERNOON MAX TEMPS. HEATING WILL ALSO CONTINUE TO DESTABILIZE THE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT. WIDESPREAD... POSSIBLY STRONG CONVECTION IS EXPECTED TO DEVELOP ACROSS THE REGION LATER THIS AFTERNOON. CURRENT FORECAST... INCLUDING POPS... CONTINUES TO APPEAR ON TRACK. THERE WILL BE NO UPDATE AT THIS TIME. PREV DISCUSSION... /ISSUED 620 AM CDT SUN SEP 18 2011/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. LOCAL LIFR CONDITIONS NEAR KBVO ARE EXPECTED TO IMPROVE BY 15Z. SCATTERED SHOWERS AND THUNDERSTORMS COULD IMPACT THE KMLC/KFSM/KFYV/KXNA TAF SITES THIS MORNING...WITH ADDITIONAL THUNDERSTORMS DEVELOPING ACROSS EASTERN OKLAHOMA THIS AFTERNOON ALONG AN APPROACHING COLD FRONT. PREV DISCUSSION... /ISSUED 313 AM CDT SUN SEP 18 2011/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING WITH THE HELP OF A 35 KT LOW LEVEL JET. AFTER THIS ACTIVITY DIMINISHES LATER THIS MORNING...MORE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON AS A FRONTAL BOUNDARY THAT IS CURRENTLY ACROSS SOUTH-CENTRAL KANSAS INTO THE TEXAS PANHANDLE MOVES INTO THE AREA WITH THE AID OF MID-LEVEL SHORTWAVE MOVING ACROSS THE PLAINS. SOME OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE AS THE AIRMASS ACROSS THE AREA LOOKS TO BECOME RATHER UNSTABLE THIS AFTERNOON. HAIL AND WINDS WILL BE THE CONCERN. THE SHOWERS AND THUNDERSTORMS WILL COME TO AN END TONIGHT AS THE FRONTAL BOUNDARY EXITS THE AREA. HIGH PRESSURE WILL PREVAIL ACROSS THE AREA MONDAY AND TUESDAY BEFORE THE NEXT COLD FRONT MOVES THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY WITH THE AID OF A MID-LEVEL LOW MOVING ACROSS THE UPPER MID-WEST. WILL KEEP POPS IN THE FORECAST IN ASSOCIATION WITH THIS FEATURE TUESDAY NIGHT THROUGH THURSDAY AFTERNOON. WILL KEEP THE REMAINDER OF THE FORECAST DRY AS THE UPPER LEVEL PATTERN ACROSS THE UNITED STATES BECOMES HIGHLY AMPLIFIED WITH A RIDGE IN THE WEST AND A TROF IN THE EAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && LONG TERM....05 AVIATION...06
Hazardous weather outlook, Sep 18, 12:48 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1248 PM CDT SUN SEP 18 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1248 PM CDT SUN SEP 18 2011 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. DISCUSSION... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON ACROSS EASTERN OKLAHOMA... ALONG AND AHEAD OF A WEAK COLD FRONT. THIS ACTIVITY WILL THEN SPREAD EASTWARD INTO WEST CENTRAL ARKANSAS. FORECAST INSTABILITY AND SHEAR ARE SUFFICIENT TO SUPPORT A FEW SEVERE STORMS... WITH LARGE HAIL... DAMAGING WINDS AND LOCALLY HEAVY RAINFALL BEING THE MAIN THREATS. THE SEVERE WEATHER THREAT MAY LAST INTO THE EVENING HOURS... WITH THE ACTIVITY GRADUALLY DIMINISHING OVERNIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...NO HAZARDS. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE BY MID-WEEK AS ANOTHER UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL APPROACH THE REGION. COOLER AND DRIER WEATHER IS EXPECTED FOR LATE WEEK AND NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 18, 3:40 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
340 PM CDT SUN SEP 18 2011
OKZ060-067-182115-
TULSA OK-WAGONER OK-
340 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN TULSA AND WESTERN WAGONER
AT 339 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIXBY...MOVING
EAST NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE... SOUTH TULSA...LIBERTY...LEONARD...
BIXBY...GLENPOOL...BROKEN ARROW...STONEBLUFF...REDBIRD...COWETA AND
ONETA.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH...ALONG WITH VERY HEAVY RAIN. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY
IS UPGRADED TO A WARNING.
LAT...LON 3616 9563 3613 9560 3614 9559 3588 9551
3586 9601 3596 9602
TIME...MOT...LOC 2039Z 250DEG 27KT 3595 9586Special weather statement, Sep 18, 4:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
403 PM CDT SUN SEP 18 2011
ARZ001-OKZ063-182130-
BENTON AR-DELAWARE OK-
403 PM CDT SUN SEP 18 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN BENTON
IN NORTHEAST OKLAHOMA
SOUTHEASTERN DELAWARE
AT 403 PM CDT...A STRONG THUNDERSTORM WAS CENTERED 4 MILES NORTHWEST OF
NATURAL FALLS STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...COLCORD...WEST SILOAM
SPRINGS...FAIRMOUNT...SILOAM SPRINGS...GENTRY...
GALLITIN...SPRINGTOWN...CHEROKEE CITY AND NATURAL FALLS STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3642 9452 3618 9437 3616 9465 3616 9476
3625 9482
TIME...MOT...LOC 2103Z 249DEG 20KT 3622 9469The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 56 min |
| Sep 17, 8:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 63 min |
| Sep 17, 8:28 PM CDT | Tornado Warning | TSA | Osage | 32 min |
| Sep 17, 9:13 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa, Wagoner | 47 min |
| Sep 17, 9:38 PM CDT | Special Weather Statement | TSA | Okmulgee | 52 min |
| Sep 17, 9:59 PM CDT | Special Weather Statement | TSA | Muskogee, Okmulgee, Rogers, Wagoner | 61 min |
| Sep 17, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa | 21 min |
| Sep 17, 10:52 PM CDT | Special Weather Statement | TSA | Pawnee | 53 min |
| Sep 17, 11:11 PM CDT | Special Weather Statement | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Wagoner | 34 min |
| Sep 18, 12:34 AM CDT | Special Weather Statement | TSA | Haskell, Latimer | 41 min |
| Sep 18, 3:40 PM CDT | Special Weather Statement | TSA | Tulsa | 35 min |
| Sep 18, 4:06 PM CDT | Special Weather Statement | TSA | Haskell | 24 min |
| Sep 18, 4:08 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Sep 18, 4:24 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Sequoyah | 66 min |
| Sep 18, 4:28 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Okmulgee, Wagoner | 62 min |
| Sep 18, 5:08 PM CDT | Special Weather Statement | TSA | Pushmataha | 52 min |
| Sep 18, 5:25 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Sequoyah, Wagoner | 65 min |
| Sep 18, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 62 min |
| Sep 18, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 57 min |
| Sep 18, 5:42 PM CDT | Tornado Warning | TSA | Adair, Delaware | 48 min |
| Sep 18, 6:37 PM CDT | Special Weather Statement | TSA | Latimer, Pushmataha | 53 min |
| Sep 18, 6:56 PM CDT | Special Weather Statement | TSA | Haskell | 49 min |
| Sep 18, 6:59 PM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah | 2 hr |
| Sep 18, 5:14 PM CDT | Special Weather Statement | TSA | Benton | 46 min |
| Sep 18, 6:11 PM CDT | Special Weather Statement | TSA | Sebastian | 49 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.